Nebraska, 2001

Flood in Nebraska, June 14 to 15, 2001

June 14 to 15, 2001 · NWS OAX · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 14, 2:56 AM CST, 1 hour 4 minutes earlier.

Area forecast discussion, Jun 14, 2:56 AM CST, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA NE
355 AM CDT WED JUN 13 2001

FORECAST CONCERN IS SHORT TERM WITH ONGOING CONVECTION...MAINLY A
FLASH FLOOD THREAT.  OUTFLOW BOUNDARY HAS MOVED EWD INTO WRN IOWA.
TSTMS CONTINUE TO BE FED BY STRONG MOIST LLJ...PER FBY PROFILER.
EXPECT THESE TO DIMINISH STEADILY THIS MORNING AS DRIER AIRSTREAM
BEGINS TO ADVECT FROM SW.  PRECIP PROBABLY OVER BY 18Z IN NEB AND
SHORTLY AFTER...FOLLOWING COLD FRONT PASSAGE...IN SW IOWA.  06Z
MESOETA SFC SOLN IS LOOKING REASONABLE WITH SFC LOW PULLING NORTH
ALONG FRONT INTO NORTHEAST NEB THIS MORNING THEN LIFTING OUT NORTH
WITH DRIER AIR RPDLY COVERING OUR AREA THIS AFTN.

LITTLE CHANGE TO LATER PDS OF FORECAST.

.OMA...NONE.
POLLACK

In the hours before

Local storm report, Jun 14, 12:28 AM CST, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
128 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    4 S HOWELLS               NE   1.5 INCH HAIL
06/13/01   COLFAX                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0715 PM    3 S HOWELLS               NE   2.75 INCH HAIL
06/13/01   COLFAX                         REPORTED BY HAM RADIO
                                          OPERATOR.

0715 PM    BEAVER CROSSING           NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0744 PM    2 SW SEWARD               NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0750 PM    SEWARD                    NE   1.75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0758 PM    3 SE SEWARD               NE   1.5 INCH HAIL
06/13/01   SEWARD                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0800 PM    3 E BEAVER CROSSING       NE   .75 INCH HAIL
06/13/01   SEWARD                         REPORTED BY OFF-DUTY
                                          NWS EMPLOYEE.

0803 PM    SEWARD                    NE   TORNADO
06/13/01   SEWARD                         REPORT OF LARGE
                                          TORNADO. REPORTED BY
                                          FIRE AND RESCUE.

0803 PM    4 NE LITTLE SIOUX         IA   60 MPH TSTM GUST
06/13/01   HARRISON                       REPORTED BY COOPERATIVE
                                          OBSERVER.

0830 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0842 PM    2 W AGNEW                 NE   TORNADO
06/13/01   LANCASTER                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED AT
                                          INTERSECTION OF NW
                                          140TH AND ASHLAND ROAD.

0855 PM    WESTON                    NE   TORNADO
06/13/01   SAUNDERS                       REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          BRIEF TOUCHDOWN.

0915 PM    WESTERN                   NE   1 INCH HAIL
06/13/01   SALINE                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0930 PM    6 NNW WHITING             IA   TORNADO
06/13/01   MONONA                         REPORTED BY PUBLIC.

0951 PM    1 NW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0957 PM    3 N CORDOVA               NE   TORNADO
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1000 PM    7 NW FAIRBURY             NE   1.5 INCH HAIL
06/13/01   JEFFERSON                      REPORTED BY PUBLIC.

1020 PM    AMES                      NE   1.75 INCH HAIL
06/13/01   DODGE                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1020 PM    WESTERN                   NE   .75 INCH HAIL
06/13/01   SALINE                         REPORTED BY HAM RADIO
                                          OPERATOR.

1020 PM    3 W MORSE BLUFF           NE   .75 INCH HAIL
06/13/01   SAUNDERS                       REPORTED BY PUBLIC.

1025 PM    SOLDIER                   IA   WIND DAMAGE
06/13/01   MONONA                         3 INCH  TREE LIMBS
                                          DOWN. REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

1030 PM    1 S CORDOVA               NE   1 INCH HAIL
06/13/01   SEWARD                         REPORTED BY PUBLIC.

1039 PM    1 SW REYNOLDS             NE   TORNADO
06/13/01   JEFFERSON                      REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          REPORTED 2 TORNADOES

1150 PM    BEEMER                    NE   FLOOD
06/13/01   CUMING                         REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
                                          WATER OVER SW SIDE OF
                                          HWY 275

1218 AM    FRIEND                    NE   1 INCH HAIL
06/14/01   SALINE                         REPORTED BY LAW
                                          ENFO'RCEMENT OFFICIAL.
Local storm report, Jun 14, 1:35 AM CST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
235 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    6 N FAIRBURY              NE   TORNADO
06/13/01   JEFFERSON                      TORNADO TRACKED FROM
                                          REYNOLDS TO GLADSTONE
                                          TO 6 N OF FAIRBURY.
                                          GRAIN BINS DESTROYED.
                                          TREES UPROOTED.  CARS
                                          THROWN.  ROOFS DAMAGED.
                                          POWER POLES SNAPPED.
                                          REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.
Special weather statement, Jun 14, 1:48 AM CST, 2 hours 12 minutes before
IAZ055-056-069-079-080-090-091-NEZ050>053-065>068-078-088>093-140815-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
248 AM CDT THU JUN 14 2001

TORNADO WATCH NUMBER 423 IS NO LONGER IN EFFECT FOR THE FOLLOWING
COUNTIES IN NEBRASKA...DOUGLAS...SARPY...BUTLER...SAUNDERS...
SEWARD...LANCASTER...SALINE...CASS...OTOE...JEFFERSON...GAGE...
JOHNSON...NEMAHA...PAWNEE AND RICHARDSON.

THE FOLLOWING COUNTIES IN IOWA HAVE ALS;O BEEN REMOVED FROM THE
TORNADO WATCH...HARRISON...SHELBY...POTTAWATTAMIE...MILLS...
MONTGOMERY...FREMONT AND PAGE.

THE THREAT OF TORNADOES HAS DIMINISHED SINCE LAST EVENING.

MILLER
Local storm report, Jun 14, 2:02 AM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
302 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0139 AM    WILBER                    NE   .88 INCH HAIL
06/14/01   SALINE                         REPORTED BY EMERGENCY
                                          MANAGEMENT.
Local storm report, Jun 14, 2:08 AM CST, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
308 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0240 AM    (OMA)EPPLEY FLD OMAHA     NE   WIND DAMAGE
06/14/01   DOUGLAS                        TREES DOWN. TRACTOR
                                          TRAILER OVERTURNED.
                                          REPORTED BY LAW
  F                                        ENFORCEMENT OFFICIAL.
Local storm report, Jun 14, 3:51 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
451 AM CDT THU JUN 14 2001

TIME(CDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0310 AM    5 N BLAIR                 NE   FLOOD
06/14/01   WASHINGTON                     HIGHWAY 75 CLOSED DUE
                                          TO HIGH  WATER AT THE
                                          TIME.  REPORTED BY LAW
                                          ENFORCEMENT OFFICIAL.

0313 AM    5 NW RUBY                 NE   FLOOD
06/14/01   SEWARD                         WATER OVER BRIDGE ON
                                          HIGHWAY 15. REPORTED BYt
                                          LAW ENFORCEMENT OFFICIAL.

MILLER

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Jefferson

When
June 14, 4:00 AM CST to June 15, 5:00 AM CST
Where
Jefferson forecast zone
Reported by
OFFICIAL NWS OBS.
Coordinates
40.176, -97.143 (the zone’s center; the record gives no point)

Rainfall of 3 to 5 inches fell across a large part of the Little Blue River basin Wednesday evening 6/13/01. The heavy rain caused the Little Blue River to flood closing several roads south of Fairbury. The river crested near Fairbury at 18.9 feet at 4pm CDT 6/14/01, flood stage is 15 feet. The river fell below flood stage early on the 15th.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2001Every state in 2001This day in weather historyWarnings in Nebraska, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5254544.